MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Distal part of the stent broken seen after deployment.Remove the stent immediately and new stent placement.The procedure completes with putting another stent.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 05-jun-2025.Device evaluation 1 unit of lot c2116653 of zilbs-635-10-6 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 27 august 2024.The lab evaluation observations and lab attendance can be viewed in the ¿examination of returned device¿ section of the product returns object.Observations from the lab evaluation were as follows; partial stent returned severely fractured.Multiple stent strut fractures noted on returned segment.Multiple curvatures noted throughout delivery system.Device flushes with no issue.0.035 inch wireguide passes through the device as intended.The reported failure was observed.Clarification was requested after the lab evaluation to confirm if any part of the stent remained inside the patient or were all parts of the stent completely removed from the patient, and it was clarified there was part of broken stent that remained inside the patient¿s cbd at hilar region which was difficult to retrieve.However, the patient did not experience any adverse effects due to this occurrence.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿ and ¿the delivery system accepts a.035 inch wire guide¿.There is evidence to suggest that the customer did not follow the ifu in relation to the wire guide as per answer to section b3 of the complaint form a 0.025 inch wire guide was used.It was confirmed with engineering that the use of the incorrect size wire guide would not have contributed to the complaint issue.Image review an image was provided to support the complaint investigation.This was reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Very little clinical information is included in the complaint report, just a single image demonstrating the malalignment of the distal two circumferential rings of a zilver biliary stent in the duodenal lumen.If the deployment system was still in place, then one could assume this was a manufacturing defect, however, the deployment system has been removed.Without further description or fluoroscopic cine clip demonstrating the removal of the deployment system, i am uncertain if the stent had a manufacturing defect resulting in this configuration or if the stent inadvertently got hung up on the deployment system during removal of the deployment system resulting in the fracture of the longitudinal strut.There is no way to differentiate these possibilities, and it may be a combination of these possibilities that resulted in the appearance on this single image, i.E.A weak spot in the longitudinal strut with resistance encountered while removing the deployment system.Fortunately, the operator noticed the defect captured, and removed the stent, and replace it with no clinical consequence.Root cause analysis a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.As per image review report a possible root cause could be attributed to the stent inadvertently getting hung up on the deployment system during the removal process of the device from the patient resulting in the fracture of the longitudinal strut of the stent.Cirl_engineering input received for dfmea failure mode section and potential root cause summary complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, part of the broken stent was removed from the patient and rest of the stent remained in the patient without any adverse effect.The procedure was completed with another stent.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-jun-2025 additional questions received 25-sep-2024: 1.The complaint description states ¿distal part of the stent broken seen after deployment.¿ is the distal part of the stent which was broken as per the image 1 below which was shared in the file? ans: distal part.2.Assuming the complaint device stent was fully deployed (not sure if i am correct in this assumption), how did the doctor remove the part of the stent that was returned to cirl? ans: doctor had to pull out the broken part of the stent from the cbd.3.Was the replacement stent used in this procedure a woven stent as per image 2 which was also shared in the file? if not what is the stent in image 2? ans: woven stent.4.Did the patient have any previously placed stents in the biliary tree prior to this stent placement (complaint stent placement)? ans: no.5.Was the image (image 1) taken using a duodenoscope (side viewing scope) or a gastroscope (forward viewing)? ans: duodenoscope (side viewing scope).

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
MDR Report Key20003359
Report Number3001845648-2024-00485
Device Sequence Number4876077
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)261123(10)C2116653
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC2116653
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight68 KG